MAUDE Adverse Event Report: CASSEMCO INC. HEAD POSITIONER,SURGICAL, 24/C, SOFT TOUCH HEAD PILLOW; SUPPORT, PATIENT POSITION

CASSEMCO INC. HEAD POSITIONER,SURGICAL, 24/C, SOFT TOUCH HEAD PILLOW; SUPPORT, PATIENT POSITION
Model Number M9504
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abrasion (1689); Skin Tears (2516)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A user facility reported on 4/21/2023, that there was some abrasion and skin tearing on patients face after use of a surgical head positioner.The head positioner is not available for return.A supplier corrective action request (scar) will be sent to cassemco inc.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation.
 
Event or Problem Description
Some abrasion and skin tearing on patients face.
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the foam supplier cassemco.Root cause: was determined to be unknown by the supplier as found all inventory was within conformance standards.Corrective and preventative actions: cassemco did not take any corrective or preventative actions as no problem was found.Because no lot number was given, deroyal industries reviewed the last three lots sent to complaint reporting customer, and no issues were found.Deroyal also reviewed inventory and found it to be acceptable.No engineering changes or corrective action or preventative actions were found to be related to this issue.A complaint to sales ratio was calculated between april 2021 to may 2023 sold (b)(4) units of the finished good ((b)(4) eaches) and during that same period received one complaint.This creates a ratio of (b)(4).Deroyal will continue to monitor for trends surrounding this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
HEAD POSITIONER,SURGICAL, 24/C, SOFT TOUCH HEAD PILLOW
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
CASSEMCO INC.
728 e. 15th street
cookeville TN 38503
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
185 richardson way
maynardville TN 37807
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19931681
Report Number1034876-2023-00001
Device Sequence Number11447163
Product Code CCX
UDI-Device Identifier00749756599658
UDI-Public00749756599658
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberM9504
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown